Rigidity in vacuum under conformal symmetry

Gregory J Galloway, Carlos Vega

Research output: Contribution to journalArticle

1 Scopus citations


Motivated in part by Eardley et al. (Commun Math Phys 106(1):137–158, 1986), in this note we obtain a rigidity result for globally hyperbolic vacuum spacetimes in arbitrary dimension that admit a timelike conformal Killing vector field. Specifically, we show that if M is a Ricci flat, timelike geodesically complete spacetime with compact Cauchy surfaces that admits a timelike conformal Killing field X, then M must split as a metric product, and X must be Killing. This gives a partial proof of the Bartnik splitting conjecture in the vacuum setting.

Original languageEnglish (US)
Pages (from-to)1-8
Number of pages8
JournalLetters in Mathematical Physics
StateAccepted/In press - Apr 2 2018


  • Conformal symmetry
  • Lorentzian rigidity
  • Vacuum equations

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Rigidity in vacuum under conformal symmetry'. Together they form a unique fingerprint.

Cite this